Alert archive / California / Wind Advisories in 2018
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 14, 2018, 3:45 AM PDT. It took effect at Mar 14, 2018, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 3:45 AM PDT (10:45 UTC)
- In effect from
- Mar 14, 2018, 12:00 PM PDT
- Expired
- Mar 14, 2018, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
610 WWUS76 KLOX 141045 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 345 AM PDT Wed Mar 14 2018 ...GUSTY SOUTHWEST WINDS TO AFFECT THE ANTELOPE VALLEY THIS AFTERNOON INTO THIS EVENING... .Gusty southwest winds will increase this afternoon across the Antelope Valley ahead of an approaching frontal boundary this afternoon and evening. There will be gusty winds across Highway 14 corridor including the Soledad Mountain Pass, but should stay below advisory level gusts. CAZ059-142230- /O.NEW.KLOX.WI.Y.0018.180314T1900Z-180315T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 345 AM PDT Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS and TIMING...Southwest winds increasing to between 25 and 35 mph with gusts to 50 mph. Strongest winds should occur around Lake Palmdale and adjacent foothills. Winds are expected to shift to the west later this evening but diminish to below wind advisory thresholds. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
2 follow-up statements
354 WWUS76 KLOX 142214 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 314 PM PDT Wed Mar 14 2018 CAZ059-150400- /O.CON.KLOX.WI.Y.0018.000000T0000Z-180315T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 314 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS and TIMING...Southwest winds 20 and 30 mph with gusts to 50 mph. Strongest winds should occur around Lake Palmdale and adjacent foothills. Winds are expected to shift to the west later this evening but diminish to below wind advisory thresholds. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
090 WWUS76 KLOX 150408 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 908 PM PDT Wed Mar 14 2018 CAZ059-150515- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-180315T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 908 PM PDT Wed Mar 14 2018 ...WIND ADVISORY HAS EXPIRED... The winds have subsided and aside from a few isolated gusts to 45 mph in the foothills the winds are no longer at advisory levels. $$ Rorke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:27 AM PDT, 18 minutes earlier.
Area forecast discussion, Mar 14, 3:27 AM PDT, 18 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 327 AM PDT Wed Mar 14 2018 .SYNOPSIS...14/308 AM. Periods of light to moderate rain expected through Saturday as a series of storms move through the area. Dry but cool conditions are expected late this weekend into Monday. Another potentially powerful and significant storm will be possible early next week, mainly Tue into Wednesday at this point. Snow levels will be higher for next week's storm. && .SHORT TERM (TDY-FRI)...14/300 AM. Plenty of low level moisture lingering across much of the forecast area. Expect mostly cloudy skies to continue across the region west of the mountains with a few areas seeing partly cloudy skies. Latest Doppler radar indicated most of the shower activity limited to L.A. County and should move out of the area by sunrise. Another established band of rain was approaching Monterey County. A trailing frontal boundary will bring increasing chances of rain across SLO/SBA counties late this morning into this afternoon. Rain is expected to overspread Ventura County and western L.A. County late this afternoon or early evening. Some moderate rain will reach the Santa Barbara South Coast by the early afternoon hours. There should be a marginal increase in hourly rainfall rates affecting the Thomas Burn Area late this afternoon or early evening. However, not expecting hourly rainfall rates to exceed a third of an inch per hour which is below USGS debris flow thresholds. This band of rain will continue to work its way into L.A. County this evening and latest hi resolution models are showing moderate rain holding together. Not expecting any major issues across recent burn areas. However, could be some minor debris flows if moderate rain continues for a few hours. As of now, hourly rainfall rates also remain below a quarter inch an hour. Gusty SW winds are expected to pick up across the Antelope Valley late this morning or around noon and continue through early this evening. A wind advisory will be issued with the morning forecast valid from noon through 9 pm. By Thursday, the broad upper level trough will continue to persist over the west coast. Another cold upper low sitting off the Oregon Coast is expected to move little through Saturday, yet expand in size. The associated trough will continue to swing several upper level disturbances within the cyclonic flow aloft. There will be periods of rain through Friday. Models continue to have some minor timing difference. At one time the Friday system looked like quite a good soaker but now the models keep the upper low well to the north so there isn't much left of it by the time the cold front swings through Friday night. So amounts with this one are expected to be lighter than this afternoon and tonight's system, a tenth to a quarter inch for the coast and quarter to half inch in the foothills/mtns. Just very light snow accumulations in the mtns down to around 5000 ft. High temps will remain cooler than normal, with high temps expected to lower an additional 2 to 6 degrees today across coast and valleys, and between 6 to 14 degrees cooler across the interior valleys, Antelope Valley and lower mountain elevations. Low temps will also start to trend lower as well although there will continue to be plenty of clouds lingering across the forecast area over the next several days. The difference is the air mass will be cooler as the sub=tropical warmer air mass has pushed further east and south. .LONG TERM (SAT-TUE)...14/326 AM. There will be some lingering showers for Saturday as the upper trough axis moves to the east of the area and broad NW flow will persist over the forecast area. Some lingering showers are likely to continue across the southern portion of the forecast area, mainly L.A. County due to some cyclonic flow still overhead. Sunday and Monday will likely be the nicest days in the extended period with mostly sunny to partly cloudy skies. Both the GFS and ECMWF models are in good agreement with large scale features with the next potentially significant storm system affecting SoCal as early as Monday night or Tuesday. Models are showing a cold and strong upper low moving down the Eastern Pac and sitting off the northern California coast by Monday. This system looks to tap into another sub-tropical fetch. If models stay on track, a very dynamic storm system could develop and bring some very heavy rains, thunderstorms, strong winds and potential flash flood and debris flow issues. That being said, models have been having a tough time staying consistent with successive runs. But something to keep an eye on. Temperatures will remain cooler than normal for the extended period. && .AVIATION...14/0019Z. At 2330Z, there was no marine inversion present at KLAX. Low to moderate confidence overall in the 00Z TAFs, altho there is hi confidence there will be low clouds and restricted vsbys thru much of the TAF period at most airfields. The low clouds and reduced vsbys will bounce around between LIFR to IFR to MVFR this evening then should be mostly MVFR Wed morning and MVFR to VFR Wed afternoon. The timing between flight cats are problematic and difficult to determine, with conditions reduced and improved over short periods of time especially tonight into Wed morning. For KWJF and KPMD, VFR conditions are expected thru the TAF period, altho there is a 40% chance of MVFR cigs at times tonight. Gusty W to SW winds will prevail at these airfields thru Wed. KLAX...Generally low to moderate confidence in the 00Z TAF due to timing issues between IFR to MVFR conditions tonight thru Wed morning. These conditions are expected to bounce around between the flight cats as showers move thru the area. There should be improvement to VFR conditions overall Wed afternoon and evening, but there will still be a 40% chance of MVFR cigs for Wed evening. KBUR...Generally low to moderate confidence in the 00Z TAF due to timing issues between IFR to MVFR conditions tonight thru early Wed afternoon. These conditions are expected to bounce around between the flight cats as showers move thru the area. There should be improvement to VFR conditions overall by mid Wed afternoon. && .MARINE...13/816 PM. For the most part, expect conds to remain below SCA levels across the coastal waters through Fri night. There is a 30% chance of SCA level northwest winds across the entire outer waters and northern inner waters Sat, and SCA level west winds across the SBA Channel and southern inner waters && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (FRI-TUE). Light snow accumulations are possible in the mountains Wednesday night through Saturday morning creating hazardous driving conditions. && PUBLIC...Kaplan AVIATION...Sirard MARINE...Sweet/Sirard SYNOPSIS...Kaplan weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:15 PM PDT | Small Craft Advisory | LOX | 37 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.